# SDR USA2002F00063

- Difficulty date: April 21, 2002
- Submitted: August 9, 2002
- Operation: Air carrier
- Aircraft: N511AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23594
- Engine: Ge CFM563B1
- System (JASC): 7250 · Turbine Section
- Part: Shroud
- Part number: 1499M62G09
- Condition: Burned
- Location: Hp Turbine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, M, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, CREW NOTED AN OVERTEMP CONDITION ON THE RIGHT ENGINE.  THE TOWER INFORMED THE CREW THAT BLACK SMOKE WAS POURING FROM THE ENGINE.  THE CREW REDUCED POWER ON THE RIGHT ENGINE.  THE FLIGHT RETURNED TO FIELD AND LANDED WITH NO FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REPORTED METAL IN THE TAILPIPE.  THE ENGINE WAS REMOVED AND REPLACED.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  TEARDOWN OF THE ENGINE REVEALED TEN HIGH PRESSURE TURBINE SHROUDS BURNED.  ONE OF THESE SHROUDS DROPPED INTO THE GAS PATH CAUSING SOME SECONDARY DAMAGE.
